ET and varicose veins

Hi Everyone,

Does anyone know if there is any correlation between ET and varicose veins? I was diagnosed with ET in July, started Hydrea at the end of October, taking 500 mg a day. Just had my blood checked again yesterday and my numbers did not go down (690) so they have upped my Hydrea to 1000 mg a day. My question is, is there any connection between ET and varicose veins? I have always had spider veins, but have just developed painful bulging varicose veins. Is it just a coincidence?

8 Replies

oldestnewest
  • Hi, First, my doc said it takes awhile on Hdroxy for results to begin to occur and that was true for me so I'm surprised they upped your dose so soon. Are you being treated by a specialist? I don't know if there's a connection between ET and varicose veins but would also like to know. Mine have gotten much worse and I now have them on my stomach and hips as well as legs). I've been told I I have "venous insufficiency" which has caused redness all over my calves except at my ankles where I think my short athletic socks have provided compression. Have you been wearing compression stockings? They're supposed to help. I don't wear them in the hot weather cuz they make my legs sweat and look very dorky with shorts. But I should do it. Good luck, I hope you find the answer and your platelets reduce. Happy Holidays. Katie

  • Morning. Sorry to here you have joined the club no one wants to be in but now your here it will be of great help. Once you work out the site you can answer most things. My understanding is Yes it is a symptom. I have read this on our site and others . I also have them although they cause no trouble as yet!! Nice to here your otherwise well. 👍

  • HU takes a bit to work and the dosage may be altered a few times before finding the ideal one for you. I've been on it for ET a couple of years, 1000mg on 5 days 1500 mg on 2 days. My spider veins on my face have definitely increased, and I now have a few on my legs as well, no varicose - yet!

  • Hi, I have ET and I have the same problem with varicose veins and spider veins as you have. Sometimes I find it hard to go to sleep because of restless legs. Anybody here have a solution ? I'm going to ask my doc. next time I see him.

    Have a nice w-e, Winni

  • I have varicose veins - and its just been suggested I get support hose - which I just did. I find at night I was having trouble sleeping because of them - not sure if its connected to ET - but I was told my ankle was starting to swell because of one vein -

  • Hi Kathymoore, I have asked Prof Harrison for you and she has said that it is a coincidence, and that there is no connection between them and ET. Best wishes, Maz

  • Thanks!

  • Which support hose have you opted for? My cousin has varicose veins, and her dr recommended her Mediven stocking (I ordered for her here brightlifedirect.com/BRAND-... She says they`re super comfy and really helpful!

You may also like...